T Nation

Hives All Over

Last night I started topamax 50mg and B12 1000mcg injections. About 4 hours after taking/injecting I had massive hives all over my arms and legs and went to the ER. Unfortunately I cannot determine which caused the reaction because it was my first dose of each and I took both at 8:30pm…

Any thoughts on which is the more likely suspect?

Expect that problem is not the B-12. Try that later again when settled down. Have benadryl and other items handy to self medicate. Note that http://en.wikipedia.org/wiki/Cimetidine is often used with hives. It is a strong endocrine disruptor that will reduce E2 clearance and lower T levels [in normal guys].

Note that hives can be completely spontaneous and you may not have a problem with those items.

watch for vision changes, if any, probably best to toss this drug

anything that improves mitochondrial function leads to more free radical and more anti-oxidants are needed.

I think that you should try fish oil, acetyl-l-carnitine and lipoic acid instead of a that drug, with anti-oxidants and other vitamins… research that.